Alert archive / North Carolina / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at May 15, 2012, 2:57 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 2:57 PM EDT (18:57 UTC)
- Expired
- May 15, 2012, 10:07 PM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WGUS62 KRAH 151857 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE MAY 15 2012 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE TRIAD REGION LATE THIS AFTERNOON AND THIS EVENING...| .AN AREA OF LOW PRESSURE APPROACHING FROM THE WEST WILL TRIGGER AND MAINTAIN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE NORTHWEST PIEDMONT LATE THIS AFTERNOON AND TONIGHT. THE SHOWERS AND STORMS WILL PRODUCE HEAVY RAIN AND MOVE REPEATEDLY ACROSS THE SAME LOCATION. THE TOP SOIL OVER THE NORTHWEST PIEDMONT IS NEARLY SATURATED FROM RECENT HEAVY RAINFALL. THE ADDITIONAL RAINFALL THIS AFTERNOON AND TONIGHT WILL QUICKLY RUNOFF...CAUSING RAIN SWOLLEN CREEKS AND STREAMS TO LEAVE THEIR BANKS LEADING TO FLASH FLOODING. NCZ021-022-038-160400- /O.NEW.KRAH.FF.A.0001.120515T1900Z-120516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 257 PM EDT TUE MAY 15 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...DAVIDSON...FORSYTH AND GUILFORD. * THROUGH LATE TONIGHT * SHOWERS WITH HEAVY RAIN AND THUNDERSTORMS WILL LIKELY PRODUCE RAINFALL AMOUNTS IN EXCESS OF AN INCH IN LESS THAN AN HOUR. SINCE THE SOIL IS NEARLY SATURATED...THIS ADDITIONAL RAINFALL WILL QUICKLY RUN OFF LEADING TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
813 WGUS62 KRAH 160207 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1007 PM EDT TUE MAY 15 2012 ...FLASH FLOOD WATCH CANCELLED... .THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NCZ021-022-038-160315- /O.CAN.KRAH.FF.A.0001.000000T0000Z-120516T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-DAVIDSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON 1007 PM EDT TUE MAY 15 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF THE NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. WHILE SOME SHOWERS AND STORMS MAY REDEVELOP OVERNIGHT FLASH FLOODING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 15, 2:52 PM EDT, 5 minutes earlier.
Area forecast discussion, May 15, 2:52 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT TUE MAY 15 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL SLOWLY PROGRESS EAST OVER THE REGION THROUGH WEDNESDAY... REACHING THE CAROLINA COAST WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH FOR THURSDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM TUESDAY... TONIGHT...EXPECT TWO AREAS OF CONVECTION TO AFFECT CENTRAL NC. THE FIRST WILL OCCUR OVER THE SANDHILLS AND COASTAL PLAIN WHERE AN INSTABILITY AXIS OF A SLIGHT TO MODERATE INTENSITY EXIST. AS AIR MASS CONTINUES TO DESTABILIZE...AND OUTFLOW/SEABREEZE MIGRATE INWARD..EXPECT ADDITIONAL CONVECTIVE ACTIVITY TO DEVELOP ALONG THE I-95 CORRIDOR SHORTLY. EFFECTIVE BULK SHEAR NEAR 30KTS SUGGEST ORGANIZED MULTI-CELLULAR STORMS PROBABLE. EARLIER TODAY...WAS NOT TOO CONCERN ABOUT THE POTENTIAL FOR LARGE HAIL. HOWEVER...CONSIDERING SBCAPE VALUES NEAR 3000 J/KG AND CAPE IN THE MINUS 10-MINUS 30 LAYER NEAR 600 J/KG...SUSTAINED UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL BECOMING INCREASINGLY PROBABLE. STILL EXPECT TO SEE A DAMAGING WIND THREAT FOR THE STRONGER CELLS AS WELL. TO THE WEST...ANOTHER AREA OF CONVECTION WILL LIKELY SLIDE OFF THE BLUE RIDGE AND FOOTHILLS AND AFFECT THE WESTERN AND SOUTHERN PIEDMONT BY LATE AFTERNOON THROUGH EARLY EVENING. HERE TOO BULK SHEAR SUPPORT OF MULTICELLULAR ORGANIZATION SUGGESTING DAMAGING WIND THREAT THOUGH HAIL THREAT APPEARS LESS HERE THAN IN THE SE. OF IMMEDIATE CONCERN IS THE POTENTIAL FOR FLASH FLOODING. DEEP SW FLOW PERSIST WHICH WILL LEAD TO SHOWERS/STORMS MOVING ACROSS THE SAME LOCATION. WHILE PRECIP WATER VALUES ABOUT 0.25 INCH LESS THAN MONDAY...TOP SOIL SATURATED ACROSS FORSYTH AND DAVIDSON COUNTIES. DUE TO THESE ANTECEDENT CONDITIONS AND MORE THAN 50 PERCENT CHANCE OF SHOWERS/STORMS WITH HEAVY RAIN AFFECTING THE REGION...FEEL THAT A FLASH FLOOD WATCH WARRANTED FOR FORSYTH...DAVIDSON AND GUILFORD COUNTIES. DECIDED TO ADD GUILFORD MAINLY FOR CONCERNS OF FLOODING IN URBANIZED AREAS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 210 PM TUESDAY... FOR WEDNESDAY/WEDNESDAY NIGHT: ONE MORE WET DAY... THIS ONE FOCUSED ALONG AND EAST OF THE I-95 CORRIDOR. FOLLOWING THE GFS/ECMWF SOLUTION... THE WEAK AND SLOW-MOVING POSITIVELY-TILTED TROUGH WILL STRETCH FROM LA THROUGH THE SOUTHERN APPALACHIANS EARLY WEDNESDAY... EASING SLOWLY EASTWARD TO THE NC COASTAL AREA AND INTERIOR SOUTHEAST THROUGH WEDNESDAY NIGHT... ACCOMPANIED BY THE WEAK SURFACE FRONTAL ZONE. (THE NAM'S SLOWER AND MORE WESTWARD SOLUTION IS AT ODDS WITH THE MORE PROGRESSIVE GFS/ECMWF AND HAS BEEN SET ASIDE.) AREAS ALONG AND EAST OF THIS SHEAR ZONE... WHERE PRECIPITABLE WATER IS LIKELY TO REMAIN ABOVE NORMAL WITH HIGH SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S... SHOULD SEE RAPID ONSET OF CONVECTION BY MIDDAY EAST OF HIGHWAY ONE... WITH THE GREATEST COVERAGE EAST OF I-95... NEAR AND EAST OF THE SURFACE FRONTAL ZONE. DYNAMIC FORCING FOR ASCENT SHOULD ALSO BE ENHANCED IN THIS AREA VIA INCREASING UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A STRENGTHENING JET EXTENDING FROM VA ACROSS NEW ENGLAND TO SERN CANADA. HAVE BUMPED UP POPS TO HIGH-END LIKELY AND CATEGORICAL (70-80%) IN THE EASTERN PORTION OF THE FORECAST AREA. LOCALLY HEAVY DOWNPOURS WILL ONCE AGAIN BE POSSIBLE IN THE COASTAL PLAIN GIVEN PREDICTED PW VALUES AROUND 1.5 INCHES... SLOW MEAN CLOUD LAYER WINDS YIELDING SLOW-MOVING CONVECTION... AND POSSIBLE TRAINING CELLS. EXPECT MUCH LOWER COVERAGE OF SHOWERS IN THE WEST WHERE PW VALUES SHOULD HAVE DROPPED TO NEAR NORMAL WITH LIGHT MAINLY NW WINDS THROUGH THE LOWEST 2-3 KM. MUCH OF THE DAY SHOULD BE PARTLY TO MOSTLY SUNNY EAST AND MOSTLY CLOUDY WEST. HIGHS 78-82. WE MIGHT EXPECT TO SEE QUICK DISSIPATION OF STORMS WITH LOSS OF HEATING SHORTLY AFTER NIGHTFALL AS THE PRIMARY SURFACE COOL FRONT... THE LEADING EDGE OF THE TRULY COOLER AND DRIER AIR... FINALLY BEGINS TO DROP INTO CENTRAL NC. HOWEVER... GFS BUFR SOUNDINGS DO STILL SHOW 6.5-7.0 MID LEVEL LAPSE RATES AND ABOVE-NORMAL PW LINGERING OVERNIGHT IN THE EASTERN CWA... SO WILL HOLD ONTO A SMALL COVERAGE OF SHOWERS INTO THE NIGHT. LOWS 58-64. FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL SHEAR AXIS AND SURFACE FRONT IS EXPECTED TO HAVE SETTLED ALONG THE COASTAL SECTIONS OF SC INTO THE SRN/CENTRAL NC COAST... AS HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES NOSES SOUTHWARD INTO CENTRAL NC. AGAIN SETTING ASIDE THE SLOWER/MORE-NORTHWESTWARD NAM SOLUTION... IT APPEARS THAT THE DEEPER MOISTURE WILL HOLD JUST EAST AND SOUTH OF THE CWA THROUGH THURSDAY. A VERY WEAK WAVE LOCATED OVER THE MIDWEST ON WEDNESDAY DOES DROP TOWARD THE SRN APPALACHIANS ON THURSDAY... HOWEVER THE MID LEVELS APPEAR TOO DRY AND THIS WAVE TOO WEAK TO BE OF MUCH CONSEQUENCE. GFS FORECAST SOUNDINGS DO DEPICT CONSIDERABLE MOISTURE LINGERING IN THE LOWEST 1 KM OVER OUR ERN COASTAL PLAIN AND SANDHILLS... ENOUGH FOR SOME SHALLOW SPRINKLES... HOWEVER CONFIDENCE IN THE COVERAGE OF ANY SUCH TRACE PRECIP IS QUITE LOW AT THIS POINT AND WOULD BE CONFINED TO THE FAR ERN AND SRN FORECAST AREA. AT THE VERY LEAST WE SHOULD SEE VARIABLY CLOUDY SKIES HERE... WITH MORE SUNSHINE AS ONE GOES NNW TOWARD THE TRIAD AND ROXBORO. THICKNESSES AS WELL AS THE LOW LEVEL THERMAL STRUCTURE SUPPORT HIGHS OF 72-78... BELOW STATISTICAL GUIDANCE. LOWS 53-58. FOR FRIDAY/FRIDAY NIGHT: PLEASANT WEATHER OVERALL AS THE CENTER OF THE SURFACE HIGH CROSSES NEW ENGLAND WHILE CONTINUING TO EXTEND DOWN THROUGH CENTRAL NC... LEADING TO A FURTHER DRYING OF THE LOW LEVELS. ALOFT... WEAK MID LEVEL RIDGING WILL ATTEMPT TO BUILD IN FROM THE SW OVER THE WRN CAROLINAS/VA... RESULTING IN CONTINUED MID LEVEL DRYING AND STABILIZATION. EXPECT PLENTY OF SUNSHINE WHICH SHOULD PUSH UP HIGHS INTO THE 74-79 RANGE DESPITE BELOW-NORMAL THICKNESSES. LOWS 51-56. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 250 PM TUESDAY... FOR SATURDAY/SUNDAY: THE NARROW RIDGE OF HIGH PRESSURE WILL CONTINUE TO NOSE INTO CENTRAL NC FROM THE NNE... AS THE PARENT HIGH CENTER MOVES FURTHER NE... LEADING TO A GRADUALLY MODIFYING AIR MASS. THE GFS/ECMWF SHOW THE MID LEVEL RIDGING TO OUR WEST AND NW CUTTING OFF INTO A WEAK ANTICYCLONE OVER THE OH VALLEY/LOWER GREAT LAKES TOWARD THE CENTRAL APPALACHIANS... AS THE SHEAR ZONE TO OUR SE AND SOUTH CLOSES OFF A WEAK LOW OVER THE COASTAL (ECMWF) OR INTERIOR (GFS) SOUTHEAST. IN EITHER CASE... WE SHOULD SEE A VERY LIGHT MAINLY EASTERLY MID LEVEL FLOW AND A WEAKENING NE LOW LEVEL FLOW... WITH LITTLE IN THE WAY OF INSTABILITY OR MOISTURE ADVECTION. WILL KEEP THE FORECAST DRY... WITH TEMPERATURES NEAR TO JUST BELOW NORMAL. FOR MONDAY/TUESDAY: MODEL SOLUTIONS START TO DIVERGE A BIT HERE... NOT SURPRISING SINCE THE DETAILS OF OUR WEATHER WILL BECOME INCREASINGLY RELIANT ON SMALL SCALE FEATURES WITHIN A VERY WEAK AND ILL-DEFINED FLOW PATTERN. IN GENERAL HOWEVER... WE'RE LIKELY TO SEE AN INCREASING LOW LEVEL ONSHORE-DIRECTED WIND COMPONENT INTO THE SOUTHERN/EASTERN CAROLINAS AS THE SURFACE HIGH PIVOTS MORE E-W AS IT SHIFTS OUT OVER THE WATER AND RIDGES BACK INTO NC... RESULTING IN AN INCREASING CHANCE OF TROPICAL-TYPE SHOWERS... ESPECIALLY ACROSS THE EAST AND SOUTH. THE WEAK MID LEVEL LOW TO OUR SOUTH SHOULD CONTINUE TO MEANDER OVER THE INTERIOR SOUTHEAST STATES... NORTHERN GULF STATES AND INTO THE MIDSOUTH... WHILE THE ANTICYCLONE HEADS EASTWARD OVER THE NW ATLANTIC... LEADING TO A STILL-LIGHT BUT MORE SSE MID LEVEL FLOW. WITH BETTER CONVECTIVE CLOUD COVER EXPECTED EACH AFTERNOON AND THICKNESSES SLOWLY RISING BACK UP TOWARD NORMAL... WE SHOULD SEE SEASONABLE TEMPERATURES WITH HIGHS IN THE UPPER 70S TO LOWER 80S. -GIH && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 140 PM TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND T-STORMS WILL DEVELOP ACROSS CENTRAL NC THIS AFTERNOON THEN DIMINISH AFTER SUNSET. IN VICINITY OF THE CONVECTION...EXPECT MVFR CEILINGS...WIND GUSTS NEAR 35KTS...AND MVFR/IFR VISIBILITY. ONCE CONVECTION DIMINISHES...VFR CONDITIONS WILL RETURN FOR A BRIEF PERIOD THIS EVENING AFTER WHICH MVFR/IFR CEILINGS AND VISIBILITIES DEVELOP AFTER 2 AM. THE AREAS OF LOW CLOUDS AND FOG WILL LIFT QUICKLY AFTER SUNRISE WEDNESDAY WITH A SCATTERED CU FIELD EXPECTED AND BASES 1800-3000FT. AS AIR MASS DESTABILIZES...EXPECT SCATTERED CONVECTION AND ASSOCIATED MVFR CEILING/VISIBILITY TO DEVELOP BY EARLY-MID AFTERNOON...ESPECIALLY ALONG AND EAST OF HIGHWAY 1. THE CONVECTION WILL DISSIPATE A FEW HOURS AFTER SUNSET. DRIER MORE STABLE AIR WILL OVERSPREAD CENTRAL NC THU AND REMAIN OVER THE REGION THROUGH THE WEEKEND...RESULTING IN VFR CONDITIONS FOR A LARGE MAJORITY OF THE PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ021-022-038. && SYNOPSIS...HARTFIELD NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, May 15, 11:25 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1125 AM EDT TUE MAY 15 2012 NCZ007>009-021>025-038>040-073>076-083-084-160930- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1125 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BETWEEN 4 PM AND MIDNIGHT. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS. HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAIN THAT MAY LEAD TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY 4 PM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ010-011-026>028-041>043-077-078-085-086-088-089-160930- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1125 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY 2 PM AND PERSIST INTO THE EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL ASSOCIATED WITH THE STORMS WILL LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED WEDNESDAY AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 15, 9:41 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 3 WSW ARCADIA 35.94N 80.36W
05/15/2012 DAVIDSON NC 911 CALL CENTER
BRIDGE ON HAMPTON ROAD CROSSING MUDDLY CREEK HAD WATER
FLOWING OVER IT BEGINING AT 200 AM AND LASTING THROUGH
AT LEAST 530 AM.
&&
EVENT NUMBER RAH1200242
BLAESLocal storm report, May 15, 9:43 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
943 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 2 WNW PFAFFTOWN 36.16N 80.33W
05/14/2012 FORSYTH NC EMERGENCY MNGR
UP TO 2 FEET OF WATER INSIDE OF BUSINESSES ALONG
REYNOLDA RD.
&&
EVENT NUMBER RAH1200243
MCLAMBLocal storm report, May 15, 9:49 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
949 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 3 WSW PFAFFTOWN 36.13N 80.35W
05/14/2012 FORSYTH NC EMERGENCY MNGR
HILLTOP DR CLOSED. CULVERT FAILURE WITH 30 FEET OF
ASPHALT WASHED AWAY
&&
EVENT NUMBER RAH1200244
MCLAMBLocal storm report, May 15, 10:04 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD 3 WSW ARCADIA 35.94N 80.36W
05/15/2012 DAVIDSON NC 911 CALL CENTER
BRIDGE ON HAMPTON ROAD CROSSING MUDDLY CREEK HAD WATER
FLOWING OVER IT BEGINING AT AROUND 200 AM AND LASTING
THROUGH AT LEAST 530 AM. CONDITIONS HAVE IMPROVED AS OF
THIS TIME. THE HIGH WATER OCCURRED SEVERAL HOURS AFTER
THE HEAVY RAIN.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER RAH1200242
BLAESLocal storm report, May 15, 10:20 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 2 SE DIGGS 34.83N 79.84W
05/14/2012 RICHMOND NC EMERGENCY MNGR
RICHMOND COUNTY EM REPORTS A LIKELY TORNADO TOUCHDOWN
AT 1250 PM JUST SOUTH OF DIGGS. MOST OF THE DAMAGE IS
NEAR ST STEVENS CHURCH ROAD. INITIAL REPORTS INDICATE 3
BUILDINGS WERE DAMAGED WITH A GREAT DEAL OF TREE DAMAGE.
0105 PM TSTM WND DMG 2 SE DIGGS 34.83N 79.84W
05/14/2012 RICHMOND NC 911 CALL CENTER
PARTIAL DAMAGE TO A COUPLE OF BUILDINGS NEAR
INTERSECTION OF ST STEVENS CHURCH RD AND FAIRLY HAYS RD.
0155 PM TSTM WND DMG 5 N EAST LAURINBURG 34.84N 79.46W
05/14/2012 SCOTLAND NC LAW ENFORCEMENT
ONE TREE DOWN BLOCKING OLD WIRE ROAD NEAR US ROUTE 501.
0155 PM TSTM WND DMG 1 NNE LAUREL HILL 34.82N 79.53W
05/14/2012 SCOTLAND NC DEPT OF HIGHWAYS
TREE DOWN JUST NORTHEAST OF LAUREL HILL.
0430 PM FUNNEL CLOUD 4 ENE CLINTON 35.02N 78.28W
05/14/2012 SAMPSON NC CO-OP OBSERVER
2 EMPLOYEES FROM CLINTON HORTICULTURAL CROP RESEARCH
STATION SPOTTED POSSIBLE FUNNEL CLOUD AROUND 430PM.
DEBRIS APPEARED TO BE BLOWING AROUND BUT NO VISIBLE
DAMAGE WAS SEEN.
0445 PM FUNNEL CLOUD 6 N TURKEY 35.07N 78.19W
05/14/2012 SAMPSON NC 911 CALL CENTER
MULTIPLE REPORTS OF FUNNEL CLOUDS IN FAR EASTERN
SAMPSON COUNTY HAVE BEEN RECEIVED BY SAMPSON COUNTY EM
OFFICIALS.
0810 PM TSTM WND DMG 1 W LEWISVILLE 36.09N 80.41W
05/14/2012 FORSYTH NC 911 CALL CENTER
TREE DOWN ON LAGRANDE PLACE BLOCKING ROAD IN APARTMENT
COMPLEX. TIME ESTIMATED BY RADAR.
0820 PM TSTM WND DMG 4 SE WINSTON-SALEM 36.05N 80.22W
05/14/2012 FORSYTH NC 911 CALL CENTER
TREE DOWN ON WILLIAMS DRIVE. TIME ESTIMATED BY RADAR.
0835 PM TSTM WND DMG 1 SW WALKERTOWN 36.16N 80.17W
05/14/2012 FORSYTH NC 911 CALL CENTER
ONE TREE DOWN ON WILLISTON ROAD. TIME ESTIMATED BY
RADAR.
0835 PM TSTM WND DMG 1 SSE WALKERTOWN 36.16N 80.15W
05/14/2012 FORSYTH NC 911 CALL CENTER
TREE DOWN ON DARROW ROAD. TIME ESTIMATED BY RADAR.
0845 PM TSTM WND DMG KERNERSVILLE 36.12N 80.08W
05/14/2012 FORSYTH NC 911 CALL CENTER
MULTIPLE TREES DOWN IN KERNERSVILE. TIME ESTIMATED BY
RADAR.
0846 PM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
05/14/2012 FORSYTH NC TRAINED SPOTTER
A SPOTTER REPORTS 6 INCHES OF WATER ON BUSINESS I-40
NEAR SILAS CREEK PARKWAY.
0850 PM FLASH FLOOD 2 W PFAFFTOWN 36.15N 80.34W
05/14/2012 FORSYTH NC TRAINED SPOTTER
TWO FEET OF WATER REPORTED OVER CLAREDON AVE IN
PFAFFTOWN.
0915 PM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
05/14/2012 FORSYTH NC PUBLIC
2-3 FEET OF WATER REPORTED OVER SOME ROADS AND PARKING
LOTS IN DOWNTOWN WINSTON-SALEM NEAR BUISNESS HIGHWAY
40... INCLUDING SOME CARS PARTLY SUBMERGED.
0915 PM FLASH FLOOD 2 WNW PFAFFTOWN 36.16N 80.33W
05/14/2012 FORSYTH NC EMERGENCY MNGR
UP TO 2 FEET OF WATER INSIDE OF BUSINESSES ALONG
REYNOLDA RD.
0918 PM HAIL THOMASVILLE 35.89N 80.08W
05/14/2012 E0.88 INCH DAVIDSON NC TRAINED SPOTTER
NICKEL SIZED HAIL NEAR THOMASVILLE ON 109
0930 PM FLASH FLOOD 3 WSW PFAFFTOWN 36.13N 80.35W
05/14/2012 FORSYTH NC EMERGENCY MNGR
HILLTOP DR CLOSED. CULVERT FAILURE WITH 30 FEET OF
ASPHALT WASHED AWAY
0935 PM TSTM WND DMG 5 WNW ASHEBORO 35.74N 79.89W
05/14/2012 RANDOLPH NC DEPT OF HIGHWAYS
TREE DOWN ON OLD LEXINGONT ROAD. TIME ESTIMATED BY
RADAR.
0940 PM TSTM WND DMG 1 NE ASHEBORO 35.73N 79.80W
05/14/2012 RANDOLPH NC DEPT OF HIGHWAYS
TREE DOWN ON EAST ALRED ROAD. TIME ESTIMATED BY RADAR.
0945 PM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
05/14/2012 FORSYTH NC 911 CALL CENTER
FORSYTH COUNTY 911 CENTER HAS RECEIVED A FEW REPORTS OF
HIGH WATER AND STRANDED VEHICLES. NO KNOWN ROAD CLOSURES
AT THIS TIME
0950 PM TSTM WND DMG 3 W ULAH 35.65N 79.89W
05/14/2012 RANDOLPH NC 911 CALL CENTER
TREE DOWN ON TOTT HILL FARM ROAD AND LUCY LANE BLOCKED
THE ROADWAY. TIME ESTIMATED BY RADAR.
0530 AM FLOOD 3 WSW ARCADIA 35.94N 80.36W
05/15/2012 DAVIDSON NC 911 CALL CENTER
BRIDGE ON HAMPTON ROAD CROSSING MUDDLY CREEK HAD WATER
FLOWING OVER IT BEGINING AT AROUND 200 AM AND LASTING
THROUGH AT LEAST 530 AM. CONDITIONS HAVE IMPROVED AS OF
THIS TIME. THE HIGH WATER OCCURRED SEVERAL HOURS AFTER
THE HEAVY RAIN.
&&
EVENT NUMBER RAH1200226 RAH1200223 RAH1200224 RAH1200225 RAH1200241
RAH1200227 RAH1200234 RAH1200233 RAH1200235 RAH1200236 RAH1200237
RAH1200228 RAH1200231 RAH1200232 RAH1200243 RAH1200229 RAH1200244
RAH1200239 RAH1200238 RAH1200230 RAH1200240 RAH1200242
GIHSpecial weather statement, May 15, 2:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT TUE MAY 15 2012
NCZ078-151930-
WAYNE-
244 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF WAYNE COUNTY
THROUGH 330 PM EDT...
AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SEVEN SPRINGS...OR ABOUT 13 MILES SOUTHEAST OF MOUNT
OLIVE...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEVEN SPRINGS...
WALNUT CREEK.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS
AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3517 7799 3519 7801 3518 7809 3557 7796
3551 7782 3542 7782 3541 7780 3537 7780
TIME...MOT...LOC 1844Z 201DEG 15KT 3513 7786
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:00 PM EDT | Areal Flood Warning | RAH | Forsyth | 14 hr |
| May 14, 8:45 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 3 hr |
| May 14, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 76 min |
| May 14, 10:48 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Stanly | 57 min |
| May 14, 11:41 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 72 min |
| May 15, 2:35 AM EDT | River Flood Warning | RAH | Davidson, Davie | 30 hr |
| May 15, 2:44 PM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| May 15, 2:59 PM EDT | Special Weather Statement | RAH | Wayne | 61 min |
| May 15, 3:45 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| May 15, 4:08 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| May 15, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 46 min |
| May 15, 5:25 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 65 min |
| May 15, 5:38 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 52 min |
| May 15, 6:29 PM EDT | Special Weather Statement | RAH | Edgecombe | 46 min |
| May 15, 6:35 PM EDT | Special Weather Statement | RAH | Johnston | 40 min |
| May 15, 7:25 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| May 15, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
Nearby
Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.